Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2005, 5:17 PM EDT for Mercer County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2005, 5:17 PM EDT (21:17 UTC)
- Expired
- Jun 14, 2005, 6:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:40 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 14, 2:40 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 240 PM EDT TUE JUN 14 2005 .SHORT TERM (THROUGH WEDNESDAY)... WARM AND HUMID AIR AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE DISTRICT BEFORE DAYBREAK WILL BRING PERIODS OF THUNDERSTORMS THIS EVENING AND INTO TONIGHT. SOME OF THE STORM WILL LIKELY REACH SEVERE LIMITS WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. AS THE COLD FRONT PUSHES EAST AND TEMPERATURES COOL LATER TONIGHT THE RISK OF THUNDERSTORMS WILL DIMINISH. COOLER AND DRIER AIR WILL PUSH INTO THE DISTICT WEDNESDAY BEHIND THE FRONT...BUT COLD AIR ALOFT WILL PROVIDE ENOUGH INSTABILITY FOR A RISK OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AFTERNOON. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... AS COOLER DRIER AIR FUNNELS INTO THE FORECAST AREA THE RISK OF SHOWERS WILL GRADUALLY DIMINISH. BUT A RISK OF RAIN SHOWERS WILL CONTINUE INTO THURSDAY AND FRIDAY DURING MAX HEATING AS THE COLD POOL ALOFT SLOWLY WARMS. A LARGE RIDGE OF HIGH PRESSURE BUILDING INTO THE DISTRICT SATURDAY WILL BRING DRY WEATHER FOR SATURDAY. THE HIGH PRESSURE WILL DOMINATE THROUGH TUESDAY WITH DRY WEATHER AND SLOWLY MOVING TEMPERATURES. && .AVIATION... RAPIDLY LOWERING CONDS TO IFR/LIFR IN TSTMS LATE AFTERNOON AND EVENING AS COLD FRONT APPROACHES FROM THE WEST. FROPA THIS EVENING. SFC WINDS SW 10-20KTS AND GUSTY PREFRONTAL AND WESTERLY WINDS 10-20KTS AND GUSTY POST FRONTAL. TSTM GUSTS GREATER THAN 50KTS LIKELY DURING THE LATE AFTN AND EVENING. LARGE HAIL IS ALSO POSSIBLE. OUTSIDE OF TSTMS/SHOWERS VFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 14, 5:07 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 507 PM EDT TUE JUN 14 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 507 PM EDT TUE JUN 14 2005 ...MODERATE RISK FOR SEVERE WEATHER THIS EVENING... AN APPROACHING STRONG COLD FRONT WILL BE THE FOCUS FOR SEVERE WEATHER THIS EVENING. THUNDERSTORMS THAT HAVE DEVELOPED ACROSS EASTERN OHIO WILL MOVE RAPIDLY ACROSS WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND DURING THE EVENING HOURS. SOME OF THESE THUNDERSTORMS WILL REACH SEVERE LEVELS WITH DAMAGING WINDS AND LARGE HAIL BEING THE SEVERE THREATS. IT IS ADVISED THAT OUTDOOR OBJECTS BE SECURED OR BROUGHT INDOORS DUE TO THE THREAT OF STRONG AND GUSTY THUNDERSTORM WINDS. FOR THE LATEST INFORMATION...LOG ON TO OUR WEB SITE AT WWW.ERH.NOAA.GOV/PBZ OR STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES ON THIS SITUATION AND ANY POSSIBLE WARNINGS. SPOTTER ACTIVATION MAY BE REQUIRED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE AREA. 15
In the hours before
Special weather statement, Jun 14, 1:55 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 155 PM EDT TUE JUN 14 2005 OHZ048-057-141900- COSHOCTON OH-MUSKINGUM OH- 155 PM EDT TUE JUN 14 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COSHOCTON AND MUSKINGUM... AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 16 MILES WEST OF DILLON STATE PARK.... MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...COOPERDALE...COSHOCTON...DILLON STATE PARK... FERNCLIFF AND ZANESVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR OHIO AND WEST VIRGINIA.
Special weather statement, Jun 14, 4:38 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 438 PM EDT TUE JUN 14 2005 MDZ001-OHZ039>041-049-050-058-059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150300- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-FAYETTE PA-FOREST PA-GARRETT MD- GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON PA- JEFFERSON OH-LAWRENCE PA-MARION WV-MARSHALL WV-MERCER PA- MONONGALIA WV-MONROE OH-NOBLE OH-OHIO WV-PRESTON WV-TUCKER WV- TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND PA-WETZEL WV- 438 PM EDT TUE JUN 14 2005 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA GUERNSEY HARRISON JEFFERSON MONROE NOBLE TUSCARAWAS IN MARYLAND... GARRETT
Local storm report, Jun 14, 4:55 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL WEST LAFAYETTE 40.27N 81.75W
06/14/2005 1.00 INCH COSHOCTON OH EMERGENCY MNGR
0421 PM HAIL NORTH ZANESVILLE 39.98N 82.00W
06/14/2005 0.75 INCH MUSKINGUM OH EMERGENCY MNGR
0415 PM HAIL COSHOCTON 40.26N 81.85W
06/14/2005 1.25 INCH COSHOCTON OH EMERGENCY MNGR
0445 PM HAIL CAMBRIDGE 40.03N 81.59W
06/14/2005 0.75 INCH GUERNSEY OH AMATEUR RADIO
&&
NWSThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:28 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 62 min |
| Jun 14, 5:48 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 57 min |
| Jun 14, 5:54 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 66 min |
| Jun 14, 6:00 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 60 min |
| Jun 14, 6:12 PM EDT | Severe Thunderstorm Warning | PBZ | Forest | 63 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 48 min |
| Jun 14, 7:02 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 28 min |
| Jun 14, 7:03 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 57 min |
| Jun 14, 7:11 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 49 min |
| Jun 14, 7:21 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 54 min |
| Jun 14, 4:03 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 42 min |
| Jun 14, 4:08 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum, Noble | 67 min |
| Jun 14, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 53 min |
| Jun 14, 4:30 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 60 min |
| Jun 14, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison | 58 min |
| Jun 14, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe | 61 min |
| Jun 14, 5:25 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 65 min |
| Jun 14, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 58 min |
| Jun 14, 5:46 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 44 min |
| Jun 14, 7:26 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.